MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; FORCE BIPOLAR

INTUITIVE SURGICAL, INC ENDOWRIST; FORCE BIPOLAR
Model Number 470405-06
Medical Device Problem Codes Difficult to Open or Close (2921); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted ventral hernia repair surgical procedure, the force bipolar instrument would not release.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument could not get removed from the arm, so the customer had to pull out the trocar to remove the instrument from the arm.No injury occurred to the patient.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis investigation replicated/ confirmed the customer reported complaint.The instrument was found to have a severely bent grip causing vertical misalignment of the grips.The vertical misalignment will cause the grip to not open to its full range of motion.There was a.073¿ offset at the tips.This failure is most commonly caused by mishandling/misuse, such as excess force applied to the instrument jaws.

Brand Name
ENDOWRIST
Common Device Name
FORCE BIPOLAR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17016004
Report Number2955842-2023-15107
Device Sequence Number15197455
Product Code NAY
UDI-Device Identifier00886874115930
UDI-Public(01)00886874115930(10)N10191216
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K180351
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470405-06
Device Catalogue Number470405
Device Lot NumberN10191216 0130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2020
Initial Report FDA Received Date05/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown